MAUDE Adverse Event Report: LIVANOVA USA INC SMART PERFUSION PACK; TUBING

LIVANOVA USA INC SMART PERFUSION PACK; TUBING
Catalog Number 046006500
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa has received a report that, nearly at the end of a porcedure, arterial tubing split (livanova tubing pack) and blood was leaking.Patient was not affected by the minimal blood loss.
 
Additional Manufacturer Narrative
A.1.-a.5.No patient information has been provided.H.10.Livanova manufactures the smart pack.The incident occurred in united states.A livanova service technician who checked the livanova hlm used in combination with livanova tubing pack could not reproduce the complained issue.Visual inspection of the machine did not identify any issue, occlusion of the rollers and possibility of the guide rollers to spin freely was confirmed with no defect.Machine was tested with a piece of tubing in the roller head with one roller occluding the tubing, while holding one end of the tubing up it was filled it with water and watched for some leak but none occurred.The occlusion was backed to the point where the water would trickle past the roller and then ran the pump with that piece of tubing in the roller head for about an hour and again no issues with damage to the tubing.According to customer, the roller pump was very warm to the touch when the issue occurred and condensation was building up on the bottom side of the pump cover at the same time.The livanova service was not able to come to an definitive conclusion however an over occlusion is the most probable root cause.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The involved piece of tubing has been requested back for further investigation, however it was not made available since it was discarded.The dhr review highlighted that the lot whose claimed product belong to was released as conforming according to specifications.Livanova complaint database was reviewed and another similar event relevant to the same lot was identified (mfr report number 1718850-2023-00033).The unit of the previous event was investigated and revealed that the kink and markings on the piece of tube is compatible with the contact of tube with other components inside the pack.The technical documentation of the circuit pack was revised to introduce a shelf on top of the luge tubing to prevent the tube damage.Based on the above, it cannot be ruled out that the reported event was caused by a sub-optimal package configuration caused by the interaction of the tubing with other components during sterilization/transport.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SMART PERFUSION PACK
Common Device Name
TUBING
Manufacturer (Section D)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17387109
Report Number1718850-2023-00032
Device Sequence Number17663129
Product Code DWE
UDI-Device Identifier00803622133909
UDI-Public(01)00803622133909(240)046006500(17)250508(10)2312900178(11)230509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Catalogue Number046006500
Device Lot Number2312900178
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown